New Tool: ProSource
Checkout our packaging and processing solutions finder, ProSource.
Start Your Search

FDA Recalls Lidocaine for Being Too Potent

Teligent Pharma recalled one lot of their topical lidocaine after tests revealed it was too strong.

If you’ve ever treated a minor burn or scrape, you’re probably familiar with the topical numbing product lidocaine. When applied to the skin, it alleviates pain by inducing numbness. But apparently you can have too much of a good thing when it comes to lidocaine. A recent Slash Gear article noted Teligent Pharma’s recall of one lot of 50ml glass bottles containing lidocaine HCl topical solution 4% due to ‘super potency.’ The increased strength of the anesthetic, identified during testing, can result in local anesthetic systemic toxicity, which if left untreated can lead to severe morbidity or even death.

Test Your Supply Chain Smarts
Take Healthcare Packaging's supply chain quiz to prove your knowledge!
Take Quiz
Test Your Supply Chain Smarts
Discover Our Content Hub
Access Healthcare Packaging's free educational content library!
Unlock Learning Here
Discover Our Content Hub